| Catalog Number |
165820 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/24/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that while inserting an 18 fr catheter in a patient with hyperalgesic urinary retention, the urine did return.The nurse inflated the balloon with 10ml of sterile water but when the nurse mobilized the catheter, it did not stay in place.When they tried the second time with 20ml of sterile water, the same incident occurred again.They tried several times injecting sterile water more slowly, changing the batch or inserting a 20fr probe, but they could not succeed.The patient also felt the balloon pop once.The user also carried out blank tests outside the patient and the balloon was also puncturing.After several attempts, they succeeded in inserting the urinary catheter.The customer used 165820ce, and 165818ce with batches mygq1137 and myey1462.The packaging of other unknown batches were not preserved, and the probes are available from the pharmacy for expert appraisal.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿imperfection in balloon due to process".However, there was insufficient information to confirm this potential root cause.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: "warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone.Visually inspect the product for any imperfections or surface deterioration prior to use.Use luer tip syringe to inflate with stated ml of sterile water.Or for prefilled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, reseat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Single use only.Do not resterilize.This is a single use device.Do not resterilize any portion of this device.Reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and or essential material and design characteristics of the device, which may lead to device failure, and or lead to injury, illness or death of the patient." this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that while inserting an 18 fr catheter in a patient with hyperalgesic urinary retention, the urine did return.The nurse inflated the balloon with 10ml of sterile water but when the nurse mobilized the catheter, it did not stay in place.When they tried the second time with 20ml of sterile water, the same incident occurred again.They tried several times injecting sterile water more slowly, changing the batch or inserting a 20fr probe, but they could not succeed.The patient also felt the balloon pop once.The user also carried out blank tests outside the patient and the balloon was also puncturing.After several attempts, they succeeded in inserting the urinary catheter.The customer used 165820ce, and 165818ce with batches mygq1137 and myey1462.The packaging of other unknown batches were not preserved, and the probes are available from the pharmacy for expert appraisal.As per the investigator's notification received on 08aug2024, the customer returned a 18fr catheter with balloon rupture.